Felodipine and chest pain: I’m 42 and... - High Blood Pressu...

High Blood Pressure Support

3,670 members936 posts

Felodipine and chest pain

Hettyjasper profile image

I’m 42 and been on losartan for nearly 12 years. This year after a check in my bp I was given 5mg of Felodipine as I was taking the highest dose of losartan. Since then I have been breathless and have chest pains. The doctor ran blood tests and I had an ecg but doesn’t seem to consider the medication. Has anyone else experienced this? I thought it was because I’m not as fit as I should be but walk every day about 2+ miles etc. Would be interested to hear anyone’s experience. Thank you

10 Replies

I've been on Felodipine 20mg since 2010 and have had none of the problems you mention. And I am definitely unfit.

I was given this several years ago but couldn't take it for long as it made me look like a freshly boiled lobster. Have you tried reading the information leaflet that should be in the box? It will have a list of possible side effects on it.

Yes I have. Although sometimes that makes me more paranoid 🤣. It does mention breathlessness and chest pain but that it’s uncommon.

I took Amlodipine a while back for seven months and I was breathless quite a bit then (I do have COPD but the breathlessness got worse whilst on Amlodipine) - it wasn't the reason I stopped it. Maybe you should go back to your GP if you are unhappy and have a word with him/her.

Thank you. Yes I will.

I take amlodipine...also a calcium channel blocker and I had chest pain for quite a few months which was investigated with nothing showing.I considered the drug as being responsible but doctors didn't.I kept taking it and now it is OK.It does work well on the high bp though.It definitely mentions chest pain in the side effects though.😕

Thank you. With all the COVID 19 symptoms I started to think it was that. I hate going to the doctors when they have everything else going on.

Well I would definitely recommend getting help if you are in some pain as they have said that the NHS can cope with other issues separately.Otherwise, I should raise it with your GP.I went to A&E twice last year because of this and mentioned it at every GP appointment.I finally got an appointment with a cardiologist after nine months by which time the pain had eased but he did order a 24hr bp measure and a ct angiogram to check so that was good, especially as they were clear.👍Keep an eye on it.

Get a second opinion. Not used Felodipine but found I was breathless when my BP dropped to low normal when I was put on another drug with losartan. Check with the GP whether you could try dropping losartan by 25mg. Beware of sense of fullness in your head for a few days if you do. Have you checked the side effects of Felodipine??

Hello Hettyjasper. I have had BP medications since I was diagnosed at 50. Like you, I was fit and healthy but very slightly overweight. I had an ECG which showed normal and an angiogram which showed a partial blockage in right coronary artery. I owned a farm and used to walk everywhere so it wasn't anything to do with lack of fitness. I had had a lot of changes in my medications over the years due to side effects in one way or another. I feel that if you have had side effects such as shortness of breath, chest pains etc, go back to your doctor and ask for reassessment or see another doctor for second opinion. There is nothing wrong with that as I have found different doctors have different opinions. You need to stress that you are having chest pains and shortness of breath to get something done about it. I believe that yes, some medications can cause the side effects you are talking about, but if I were you, look on the internet to see some of the side effects that certain drugs may be exhibiting. Hope you sort it out soon.

You may also like...